Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Taking envas for hypertension. Prescribed folligrow capsules for hair loss problem. Is this medicine safe?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I am a female 53 years of age. I have been losing a lot of hair over the past 3 years.I have been advised to take Folligrow capsules. Does this aid in preventing hair loss? What other mediacations would be of help?I am also taking medication for hypertension.[envas-5mg] twice a day
Posted Thu, 9 May 2013 in Hair Loss
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
There could be two patterns of hair fall in your case
1) androgenetic alopecia
2) telogen effluvium

Androgenetic alopecia or female pattern baldness is characterised by thinning of hair and broadening of central hair parting so that finally loss of hair is seen in central portion. Sometimes another pattern of frontal hair loss is also seen

Telogen effluvium where hair thinning is diffuse from all over the scalp. If the hair loss has been there in this pattern for more than six months its known as chronic telogen effluvium.

I would like to know
Number of hair that fall per day
Pattern of hair fall ie diffuse or central
If there is a precipitating factor like chronic illness, nutritional cause , thyroid disorder, anemia, stress etc.

Kindly answer these queries so that I can assist you in a better way.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor